Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 120, NWS New Orleans, LA

June 13, 2003Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 13, 2003, 4:22 PM CDT for Wilkinson County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2003, 4:22 PM CDT (21:22 UTC)
Expired
Jun 13, 2003, 5:00 PM CDT
In force
38 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Wilkinson County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:20 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2003-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2003-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:45 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 13, 3:45 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 PM CDT WED JUN 13 2003

SHORT AND MID RANGE MODELS CONTINUE TO SHOW A WEAKENING UPPER LEVEL
JET OVER SOUTHWEST CONUS TIER AND A BROAD TROUGH DEVELOPING OVER
THE ARKANSAS/ARKLATEX REGION OVER THE WEEKEND. THIS SYNOPTIC PATTERN SHOULD
CREATE A DEEP MOISTURE AXIS FROM SOUTHEAST TEXAS TO EASTERN TENNEESSEE BY
SUNDAY NIGHT. AN UPPER LEVEL LOW WILL DEVELOP OVER ARKANSAS AND BECOME
BAROTROPIC FROM THE SURFACE TO 500MB MONDAY AND DRIFT NORTH LATE TUE THROUGH
FRI. ON MONDAY...THE MOISTURE AXIS WILL RESIDE FROM SOUTHEAST TEXAS TO
NORTH ALABAMA. LIKELY POPS FOR NORTH ZONES. AS THE LOW DRIFTS NORTH...THE
MOISTURE AXIS SHOULD DRIFT NORTH TOO. SOUTHWEST FLOW AHEAD OF THE TROUGH
WILL STILL BE IN PLACE AND DO THINK ABOVE NORMAL POPS FOR THE SEVEN DAY
FORECAST WILL DO FOR NOW. MESOETA HAS HAD SOME SUCCESS IN PICKING UP THESE
OVERNIGHT DISTURBANCES AND AT OTHER TIMES...NOT SO LUCKY.

HERE ARE SOME NUMBERS TOO PONDER...

MCB 071/087 071/090 074 086/073 089/073 089/073 089/073 089   56452644454424
BTR 070/088 071/090 072 087/074 088/074 088/074 090/074 090   56452644454424
MSY 075/089 075/089 073 087/076 088/074 088/075 090/075 090   46352644344424
GPT 074/088 073/087 075 087/074 088/074 087/075 088/075 088   46352634344444

.NEW...NONE
LA...NONE.
MS...NONE.

18
Hazardous weather outlook, Jun 13, 11:30 AM CDT, 4 hours 52 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. MOST OF THE
ACTIVITY WILL BE DURING THE MID AFTERNOON HOURS. A FEW OF THESE
STORMS MAY BECOME STRONG AS THEY MOVE THROUGH THE AREA.
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS
A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE
FROM BATON ROUGE LOUISIANA TO MC COMB MISSISSIPPI FOR SATURDAY AND
SUNDAY. UPPER LEVEL DISTURBANCES MOVE ACROSS THE LOWER MISSISSIPPI
VALLEY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT EXPECTED AT THIS TIME.

18

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:10 AM CDTSpecial Marine WarningLIX65 min
Jun 13, 10:39 AM CDTSpecial Marine WarningLIX66 min
Jun 13, 1:44 PM CDTSevere Thunderstorm WarningLIXClarke46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.